MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT; SCREW, FIXATION, BONE
Model Number 03.231.004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: jdp, hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, upon inspection in the sterile processing department (spd), two (2) coupling bolts appeared to have damage to the starting threads, and the devices could not be screwed into the aiming arm.It was noted that the threads on the aiming arm were also damaged.There was no patient involvement.This report is for a aiming arm.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a device history record (dhr) review was conducted: part: 03.231.004.Lot: 7554389.Manufacturing site: haegendorf.Release to warehouse date: 02.Sep.2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned right aiming arm assembly for va-lcp curved condylar plate / right revealed that the internal threads of the aiming arm are stripped off.So, the screws were not able to couple with the aiming arm.Thus, confirming the complaint condition.Additionally, a minimal wear of the surface of the aiming arm was noticed which would not contribute to the complaint condition.Functional testing: functional testing could not be performed as the insertion handle was not returned and screws were not able to couple with the aiming arm.The received condition agrees with the complaint description.The complaint could not be replicated during investigation.Dimensional inspection: dimensional inspection of the mounting sleeve¿s hole measured and is within specification per relevant drawing.Document/specification review: the relevant drawings were reviewed during investigation: no design issues were noted during investigation.Investigation conclusion: the complaint was confirmed during investigation.Due to the stripped internal threads of the aiming arm, the screws were not able to couple with the aiming arm.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/RIGHT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8399193
Report Number2939274-2019-56855
Device Sequence Number2029659
Product Code HWC
UDI-Device Identifier10886982077318
UDI-Public(01)10886982077318
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.231.004
Device Catalogue Number03.231.004
Device Lot Number7554389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/28/2019
04/22/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date04/03/2019
04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1